MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012276-20
Medical Device Problem Codes Failure to Fold (1255); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Vascular Dissection (3160); Embolism/Embolus (4438)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported failure to fold (winged balloon); however, the reported difficulty removing the device, separation and unexpected medical intervention appear to be related to circumstances of the procedure.The reported patient effects of embolism and vascular dissection are listed in the coronary dilatation catheters (cdc), trek rx, instructions for use as known patient effects.A conclusive cause for the reported patient effects of an embolism and vascular dissection and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a chronically totally occluded lesion in the proximal circumflex artery (cx).The patient presented with an acute st-elevation myocardial infarction.An unspecified guide wire was advanced and a 3.5x20mm trek rx balloon dilatation catheter (bdc) was advanced for pre-dilatation; however, when the balloon was deflated without issues the balloon did not rewrap.An attempt to remove the bdc was made, but resistance with the guide catheter was felt.The bdc was able to be pulled into the guide catheter, but the balloon separated in the guide catheter.The bdc, separated balloon, and guide catheter were removed as a unit.After removal of the devices, angiography in the left main was done and it was noted that the thrombus (occlusion) in the proximal cx had shifted to the left anterior descending coronary artery (lad) bifurcation of the cx while still also remaining in the cx.While noting the thrombus shift a dissection in the cx was also noted.The lesion was re-wired and an unspecified xience stent was deployed to successfully treat the dissection and thrombus shift.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15574159
Report Number2024168-2022-10488
Device Sequence Number5959806
Product Code LOX
UDI-Device Identifier08717648138584
UDI-Public08717648138584
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1012276-20
Device Catalogue Number1012276-20
Device Lot Number20211G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown